Jump to content



Photo

Sometimes Withdrawal Symptoms Start Same Day


  • Please log in to reply
2 replies to this topic

#1 dizzyndepressed

dizzyndepressed

    Newbie

  • Members
  • Pip
  • 1 posts
  • LocationMidwest America
  • why_joining:
    I have experienced extreme withdrawal symptoms including brain zaps, dizziness, vertigo, nausea, headaches, tremors, hallucinations, panic attacks, all when I was off the medication for 2 days or less. Missing a single dose should not affect people in this way, especially when no information is given by or to physicians. Patients deserve to know what their medications will entail not only when going on, but also when going off. The lack of education is disgusting

Posted 14 May 2020 - 11:44 PM

Hi there! First, a bit of background info, I am a 21 yr old college student, 140 pounds, who has been on Cymbalta for Major Depression Disorder and GAD/Panic Disorder for nearly 3 years. I take 60 mg once daily right now, having increased from 30 mg in the past as most people do. I take my meds before bed, but I'm not a great sleeper, so the time I take them can vary by by a couple of hours. I'm not sure if thats why I have this issue, but thought it was relevant. 

 

I begin to experience very mild withdrawal symptoms in the evenings, even before the time I would normal take my meds. I experience brain zaps that are noticeable, but not too intrusive, and vertigo. Again, I haven't even missed anything at this point! This can begin around or after dinner, and can happen up through bedtime. It's especially bad when moving quickly, turning my head, or standing up, which is usually for brain zaps when I have experienced legitimate withdrawal, but come on! It happens when I'm still on schedule!! It is absolutely ridiculous to me, am I the only one who experiences this? 


#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 4,802 posts
  • LocationKent, UK

Posted 15 May 2020 - 07:18 AM

Hi there and welcome to the forum.

 

Our bodies are changing all the time, so it is not unusual to start having reactions to Cymbalta years or months in. We have seen it a few times. Not only with zaps, and that is a little unusual when you haven't dropped a dose.

 

However, if for some reason you are digesting quicker, or the pH balance in your GI has changed this can be enough to affect the absorption of the medicine.

 

We need to make sure that it is the Cymbalta causing the issue, which it sounds like it is.

 

The problem is that Cymbalta has a very short half life, meaning that it peaks about 3 hours after taking it and after 12 hours there is only 50% left in your system. Obviously this compounds a little over time, but still continues to have an effect. 

 

What I suggest is that you take half the dose before bed, and the other half 12 hours later. This will give you a more even dose across the day. Bear in mind this will take around 3 days for your levels to stabalise to this new regime, but it will give us answers as to the root of the cause.

 

IUN 


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,875 posts
  • LocationMissouri

Posted 15 May 2020 - 08:45 AM

I would add that many times a antidepressant will slowly fade in its effectiveness and exhibit characteristics like this. It is called "poop-out". don't blame me I didn't coin the phrase.  lol  The response of most drs is to once again increase the dosage. This can lead to winding up on a 120 mg dose and eventually it fades as well. At that dose withdrawal can be horrendous. A better option is to switch (what is called cross-over) to a different antidepressant and hope it also does not poop-out. I would recommend Lexapro, Prozac or Zoloft as they tend to be easier to deal wean off of if it becomes necessary.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users